Oxycontin Overdose : Warnings and Oxycontin Treatment
Oxycontin Overdose : The Main Problem
Oxycontin is a strong narcotic medication usually used for severe pain. Oxycontin overdose frequently happens by accident, but not always. Oxycontin overdose mainly kills by causing the person to stop breathing. This happens when someone takes more of the medication than their body can eliminate in a period of time.
The abuse of oxycontin has grown to epidemic proportions. From adult getting hooked on Oxycontin while being treated for chronic pain to our high school children chasing the next “high.” Oxycontin has become easily available through prescription and on the streets.
Oxycontin is the long acting form of oxycodone and it is usually found in pill form. There are many different medications with oxycodone. Some brands simply have the oxycodone and other Brands combine the oxycodone with aspirin or acetominophen (Tylenol). The most familiar brand names for oxycodone are: endocet (has acetominophen), percodan (has aspirin), percocet (has acetominophen), and Tylox.
Oxycontin Overdose: The Signs
Oxycontin overdose is dangerous and it can be deadly.
- Slower and more shallow breathing: Less than 12 breaths per minute
- Tiredness or sedation
- Feeling cold and clammy skin
- pinpoint pupils (small) and trouble seeing
- mood swings or mood changes
- lack of caring about anything
Oxycontin Overdose : What to do
Because an oxycontin overdose can cause a person to stop breathing, the person should not be let alone. If they are still breathing and you can reach a phone, call 911. They can stop breathing any minute. If you can’t reach the phone you may need to yell for help.
You can also contact the National Capital Poison Center at 1-800-222-1222 during an oxycontin overdose. They will want to know all the medications and all drugs the person has recently taken. When Oxycontin is combined with other drugs such as alcohol, they become much more dangerous. They will then give you in ways to help the person.
Try to keep the person walking and talking. You don’t want to let the just fall asleep and check on t the next day. If they are already having shallow breathing, are very sedated, or very disoriented, these could be signs they might be in trouble and need medical attention. Don’t feel embarrassed or scared to call for help. At the very least the person will be safe. They will also get some treatment from a treatment center.
Oxycontin Overdose : Oxycontin Treatment
During an oxycontin overdose, if the person has been brought to the hospital, the will be helped in several ways. First, they will get the lifesaving breathing they need from a respirator if necessary. They may also be given a medication, naloxone, which will completely reverse the overdose. This reversal may be temporary and can lead to oxycontin withdrawal, so it is important to do this under medical supervision.
At this time, there is no cure for oxycontin addiction. The oxycontin overdose can be treated easily. The difficulty is in getting the person to stop using oxycontin and go to treatment. There are many levels of treatment ranging from Suboxone treatment to Oxycontin support groups like Narcotics Anonymous. You can find about different types of oxycontin treament.
Summary of Oxycontin Overdose
Our epidemic of oxycontin use among adults and teens has led to increased deaths from oxycontin overdose. The is a great risk of death from oxycontin overdose with one stopping breathing being the main cause. Narcotic overdose including oxycontin overdose is easily treated. This treatment needs to be done in the hospital setting. When finding someone who has overdosed on oxycontin, call 911 immediately. Remember that the treatment also includes long-term substance abuse treatment and support because the majority of addicts are unable to stop on their own.
Oxycontin Treatment Directory
Dr. Rich is a Board Certified Psychiatrist with licenses in Texas and Hawaii. He specialized in the treatment of opioid addiction with buprenorphine and runs a FREE locator service to find Oxycontin Treament including Suboxone treatment of oxycontin addiction. Oxycontin Treatment Directory in your area.
Dr. Senysyzn has written more articles on buprenorphine (Suboxone) including frequently asked questions and the REAL COST of Suboxone.
Here is a list of sites related to oxycontin overdose :
- Addicted: An OxyContin Tragedy – CBS News – LinkedIn (CBS) Federal drug authorities are increasingly concerned about the dangers to unsuspecting kids who take the pills as a party drug, having no idea what they’re in for. This is the story of what happens when this powerful prescription painkiller gets into the wrong hands. Summer Ulman and her little sister Shauna looked like twins.
- Comedian Greg Giraldo Dies at 44. Accidental Oxycontin Overdose – 10 posts – 5 authors – Last post: Oct 8, 2010Men’s Daily Forum – Powered by vBulletin … Home; Forum · Headlines · News; Comedian Greg Giraldo Dies at 44. Accidental Oxycontin Overdose …
- ‘Narnia’ producer Perry Moore dies of apparent Oxycontin overdose … – Perry Moore, the executive producer of the “Chronicles of Narnia” movies, was found dead in his New York apartment Thursday (Feb. 17) after an apparent overdose, reports the New York Daily News.